Louisiana, 2011Damaging Wind in Louisiana, May 21, 2011
May 21, 2011 · NWS JAN · 1 event in 1 county or zone
One thunderstorm that developed near West Carroll Parish was able to produce damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One thunderstorm that developed near West Carroll Parish was able to produce damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 20, 8:32 PM CST, 6 hours 28 minutes earlier.
Area forecast discussion, May 20, 8:32 PM CST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
932 PM CDT FRI MAY 20 2011
.UPDATE...LINE OF SHOWERS AND THUNDERSTORMS ONGOING THIS EVENING TO
OUR WEST. SOME OF THESE STORMS HAVE BEEN SEVERE AS A STRONG SHORTWAVE
NEARS THE REGION. HI-RES MODEL CONSENSUS DEPICTS THIS ACTIVITY
WEAKENING AS IT GETS CLOSER. HOWEVER....STILL CANT RULE OUT THE
POTENTIAL THAT SOME OF THIS AS IT GETS INTO THE CWA WILL BE STRONG TO
SEVERE WITH HAIL AND WIND BEING THE MAIN THREATS. MOST HI-RES WRF
MODELS DO NOT SHOW MUCH OF ANYTHING MOVING INTO THE REGION BUT
WHATEVER DOES SHOULD BE WEAKENING AS IT TREKS EAST. GOING FORECAST
HANDLES THIS WELL AND POPS WERE ONLY ADJUSTED TO REMOVE WORDING FOR
EARLY IN THE EVENING AS THIS ACTIVITY LOOKS TO GET INTO THE REGION
CLOSER TO MIDNIGHT. OTHERWISE...WARM NIGHT EXPECTED AS MOISTURE
CONTINUES TO SEEP BACK INTO THE REGION. FLASH FLOOD WATCH LOOKS GOOD
FOR NOW AS ADDITIONAL RAINFALL OVER THE FLOODED AREAS WILL AGGRAVATE
ISSUES AND STORMS LOOK TO TRAIN OVER THE SAME LOCATIONS.
&&
.AVIATION...STORM ACTIVITY STILL TO THE WEST. LOOKS LIKE IT MAY
AFFECT WESTERN TAF SITES CLOSER TO 05-07Z. VFR PREVAILING UNTIL THIS
OCCURS AS MOST SITES WILL REMAIN RATHER QUIET TONIGHT. OVERNIGHT AND
EARLY SAT MORNING...LOOK FOR MAINLY MVFR CEILINGS TO
DEVELOP WITH SOME LOW END POTENTIAL FOR IFR CEILINGS AT A FEW SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 87 70 90 / 16 25 13 9
MERIDIAN 63 88 67 91 / 9 16 10 8
VICKSBURG 70 87 69 89 / 22 27 18 11
HATTIESBURG 68 89 69 90 / 6 8 7 7
NATCHEZ 70 88 69 87 / 18 18 10 8
GREENVILLE 68 86 70 89 / 35 47 29 16
GREENWOOD 68 86 68 89 / 21 40 23 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 4 AM CDT SATURDAY FOR MSZ018-034-035-
040>042-047-053.
LA...FLASH FLOOD WATCH UNTIL 4 AM CDT SATURDAY FOR LAZ009-016-024>026.
AR...FLASH FLOOD WATCH UNTIL 4 AM CDT SATURDAY FOR ARZ075.
&&
28Hazardous weather outlook, May 20, 1:21 PM CST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT FRI MAY 20 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-211930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
221 PM CDT FRI MAY 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND SATURDAY
SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT AS A
COMPLEX OF STORMS DEVELOPS TO OUR WEST. ALL INDICATIONS IS THAT THE
COMPLEX OF STORMS WILL GRADUALLY WEAKEN AS IT APPROACHES THE
MISSISSIPPI RIVER LATER TONIGHT. HOWEVER...THE RISK FOR DAMAGING
WINDS AND QUARTER SIZED HAIL WILL BE THE GREATEST FOR LOCATIONS MAINLY
WEST OF A GREENWOOD TO VICKSBURG TO NATCHEZ LINE. SOME LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE...UP TO AN INCH...AND WILL POSE
PROBLEMS FOR ANY AREA THAT IS EXPERIENCING BACKWATER FLOODING FROM
THE MISSISSIPPI RIVER.
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE FROM SATURDAY
AFTERNOON INTO A PORTION OF SATURDAY EVENING. THIS ACTIVITY WILL BE
POSSIBLE FOR AREAS MAINLY NORTH OF A LAKE PROVIDENCE LOUISIANA TO
EUPORA MISSISSIPPI LINE. WIND GUSTS FROM 50-60 MPH AND QUARTER SIZED
HAIL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY NIGHT INTO
THURSDAY ALONG AND AHEAD OF A STRONG COLD FRONT THAT IS FORECAST TO
CROSS OUR REGION. RESIDENTS SHOULD KEEP IN TOUCH WITH THE LATEST
FORECASTS CONCERNING THIS POTENTIAL SEVERE WEATHER.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED LATE THIS EVENING AND FOR A PORTION
OF SATURDAY...THEN AGAIN FOR THE MIDDLE OF NEXT WEEK.
MSZ026>029-032-036-037-042>044-047>050-053>055-059>062-211930-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-HOLMES-ATTALA-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
221 PM CDT FRI MAY 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND SATURDAY
A FEW STRONG...POSSIBLE SEVERE STORMS...WILL BE POSSIBLE LATER THIS
EVENING AND OVERNIGHT AS A COMPLEX OF STORMS SHIFTS INTO THE AREA.
THIS COMPLEX IS EXPECTED TO WEAKEN AS IT CROSSES THE MISSISSIPPI
RIVER. HOWEVER...A RISK FOR WIND GUSTS TO 45 OR 60 MPH WILL STILL BE
POSSIBLE FOR LOCATIONS WITHIN THE I-55 CORRIDOR.
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE FROM SATURDAY
AFTERNOON INTO A PORTION OF SATURDAY EVENING. THIS ACTIVITY WILL BE
POSSIBLE FOR AREAS MAINLY NORTH OF A LAKE PROVIDENCE LOUISIANA TO
EUPORA MISSISSIPPI LINE. WIND GUSTS FROM 50-60 MPH AND QUARTER SIZED
HAIL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY NIGHT INTO
THURSDAY ALONG AND AHEAD OF A STRONG COLD FRONT THAT IS FORECAST TO
CROSS OUR REGION. RESIDENTS SHOULD KEEP IN TOUCH WITH THE LATEST
FORECASTS CONCERNING THIS POTENTIAL SEVERE WEATHER.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATE TONIGHT AND FOR A PORTION OF
SATURDAY...THEN AGAIN FOR THE MIDDLE OF NEXT WEEK.
MSZ030-031-033-038-039-045-046-051-052-056>058-063>066-072>074-
211930-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
221 PM CDT FRI MAY 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY NIGHT INTO
THURSDAY ALONG AND AHEAD OF A STRONG COLD FRONT THAT IS FORECAST TO
CROSS OUR REGION. RESIDENTS SHOULD KEEP IN TOUCH WITH THE LATEST
FORECASTS CONCERNING THIS POTENTIAL SEVERE WEATHER.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR THE MIDDLE OF NEXT WEEK.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
CME
In the hours before
Special weather statement, May 21, 1:39 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 AM CDT SAT MAY 21 2011
ARZ074-LAZ007-015-023-210840-
ASHLEY AR-MOREHOUSE LA-RICHLAND LA-FRANKLIN LA-
239 AM CDT SAT MAY 21 2011
...LINE OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM CROSSETT TO 20 MILES SOUTHWEST OF MANGHAM AT
238 AM CDT...MOVING NORTHEAST AT 25 MPH.
PEOPLE IN ASHLEY COUNTY...AND WEST CENTRAL FRANKLIN...WESTERN
RICHLAND AND MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3239 9200 3252 9191 3267 9191 3266 9194
3271 9197 3271 9203 3335 9198 3341 9184
3340 9156 3276 9161 3205 9182 3202 9189
3208 9192 3213 9187 3217 9191 3217 9197
3220 9201 3227 9200 3228 9203
TIME...MOT...LOC 0738Z 242DEG 16KT 3330 9189 3261 9194
3199 9213
EECThunderstorm Wind, West Carroll
- When
- May 21, 3:00 AM CST
- Where
- West Carroll County, 2.63 mi SW of Oak Grove Kelly Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.828, -91.457
Several trees were blown down along Highway 2 west of Oak Grove, with at least 1 tree blocking the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, May 21, 20111 death · 6 injured · $2.3 million · EF3 · 102 events
- Excessive Heat in Kentucky, May 21, 20111 death · 1 injured · 1 event
- Hail in Nebraska, May 21, 2011$2.1 million · 3 in hail · 9 events
- Hail in Kansas, May 21, 2011$600,000 · 1.75 in hail · 6 events
- Tornado and Flash Flood in Texas, May 21 to 22, 2011$126,000 · EF0 · 25 events
- Tornado and Hail in Minnesota, May 21 to 22, 2011$25,000 · EF0 · 45 events
- Hail and Damaging Winds in Iowa, May 21, 2011$91,000 · 2.75 in hail · 15 events
- Flooding in Arkansas, May 21 to 31, 2011$105,000 · 7 events
- Flash Flooding in Maine, May 21, 2011$130,000 · 2 events
- Damaging Winds in Tennessee, May 21, 2011$92,000 · 55 kt wind · 8 events
- Tornadoes and Hail in Oklahoma, May 21, 2011$8,000 · EF1 · 9 events
- Tornado and Hail in Missouri, May 21, 2011$8,000 · EF0 · 31 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305968.